Some Results on Subanalytic Variational Inclusions

  • Catherine Cabuzel
  • Alain Pietrus
Part of the Intelligent Systems Reference Library book series (ISRL, volume 38)


This chapter deals with variational inclusions of the form 0 ∈ f (x) + g(x) + F(x) where f is a locally Lipschitz and subanalytic function, g is a Lipschitz function, F is a set-valued map, acting all in ℝ n and n is a positive integer. The study of the previous variational inclusion depends on the properties of the function g. The behaviour as been examinated in different cases : when g is the null function, when g possesses divided differences and when g is not smooth and semismooth. We recall and give a summary of some known methods and the last section is very original and is unpublished. In this last section we combine a Newton type method (applied to f) with a secant type method (applied to g) and we obtain superlinear convergence to a solution of the variational inclusion. Our study in the present chapter is in the context of subanalytic functions, which are semismooth functions and the usual concept of derivative is replaced here by the the concept of Clarke’s Jacobian.


Lipschitz Function Variational Inclusion Superlinear Convergence Perturbation Function Semilocal Convergence 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aragon, A.F.J., Dontchev, A.L., Gaydu, M., Geoffroy, M., Veliov, V.M.: Metric regularity of Newton’s iteration. SIAM J. Control Optim. 49(2), 339–362 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Argyros, I.K.: Computational theory of the iterative methods. Studies in computational mathematics, vol. 15. Elsevier (2008)Google Scholar
  3. 3.
    Aubin, J.P., Frankowska, H.: Set valued–analysis. Birkhäuser, Boston (1990)zbMATHGoogle Scholar
  4. 4.
    Benadada, Y.: Taux de convergence d’une généralisation de la méthode de Newton,
  5. 5.
    Bierstone, E., Milman, P.D.: Semianalytic and subanalytic sets. IHES. Publications Mathématiques 67, 5–42 (1988)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Bochnak, J., Coste, M., Roy, M.F.: Géométrie algébrique réelle. A series of modern surveys in mathematics, vol. 12. Springer (1986)Google Scholar
  7. 7.
    Bolte, J., Daniilidis, A., Lewis, A.S.: The Lojasiewicz inequality for nonsmooth subanalytic functions with application to subgradient dynamical systems. SIAM J. Optim. 17, 1205–1223 (2006)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Bolte, J., Daniilidis, A., Lewis, A.S.: Tame mapping are semismooth. Math. Programming (series B) 117, 5–19 (2009)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Bonnans, J.F.: Local analysis of Newton-type methods for variational inequalities and nonlinear programming. Appl. Math. Comp. 29(2), 161–186 (1994)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Burnet, S., Pietrus, A.: Local Analysis of a cubically convergent method for variational inclusions. Applicationes Mathematicae 38(2), 183–191 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Burnet, S., Jean-Alexis, C., Pietrus, A.: An iterative method for semistable solutions. RACSAM 105(1), 133–138 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Byelostotskij, A.J.: Some methods for the solution of functional equations (russian). Uspekhi Matem. Nauk. 17(5), 192–193 (1962)Google Scholar
  13. 13.
    Cabuzel, C.: A midpoint method for generalized equations under mild differentiability conditions. Acta Applicandae Mathematicae 116(3), 269–279 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Cabuzel, C., Piétrus, A.: Solving variational inclusions by a method obtained using a multipoint iteration formula. Revista Matematica Complutense 22 (1), 63–74 (2009)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Cabuzel, C., Piétrus, A.: Local convergence of Newton’s method for subanalytic variational inclusions. Positivity 12, 525–533 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Cabuzel, C., Pietrus, A.: An iterative method for a perturbed subanalytic variational inclusions. Comptes Rendus de l’Académie Bulgare des Sciences 61(8), 973–978 (2008)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Catinas, E.: On some iterative methods for solving nonlinear equations. Rev. Anal. Numer. Theor. Approx. 23, 17–53 (1994)MathSciNetGoogle Scholar
  18. 18.
    Clarke, F.H.: Optimization and nonsmooth analysis. Society for industrial and applied mathematics (1990)Google Scholar
  19. 19.
    Dedieu, J.P.: Penalty functions in subanalytic optimization. Optimization 26, 27–32 (1992)MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Dontchev, A.L., Hager, W.W.: An inverse function theorem for set–valued maps. Proc. Amer. Math. Soc. 121, 481–489 (1994)MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Dontchev, A.L.: Local convergence of the Newton method for generalized equation. C.R.A.S. 322(1), 327–331 (1996)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Dontchev, A.L., Quincampoix, M., Zlateva, N.: Aubin Criterion for Metric Regularity. J. of Convex Analysis 13(2), 281–297 (2006)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Dontchev, A.L., Rockafellar, R.T.: Implicit functions and solution mapping, a view from variational analysis. Monographs in Mathematics (2009)Google Scholar
  24. 24.
    Ferris, M.C., Pang, J.S.: Engineering and economic applications of complementary problems. SIAM Rev. 39(4), 669–713 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  25. 25.
    Gaydu, M., Geoffroy, M.H., Jean-Alexis, C.: Metric subregularity of order q and solving of inclusions. Cent. Eur. J. Math. 9(1), 147–161 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  26. 26.
    Geoffroy, M.H., Hilout, S., Pietrus, A.: Acceleration of convergence in Dontchev’s iterative method for solving variational inclusions. Serdica Math. J. 29/1, 45–54 (2003)MathSciNetGoogle Scholar
  27. 27.
    Geoffroy, M.H., Pascaline, G.: Generalized differentiation and fixed points sets behaviors with respect to Fisher convergence. J. of Math. Anal. Appl. 387, 464–474 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  28. 28.
    Geoffroy, M.H., Piétrus, A.: Local convergence of some iterative methods for generalized equations. J. Math. Anal. Appl. 290, 497–505 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  29. 29.
    Geoffroy, M.H., Pietrus, A.: An iterative method for perturbed generalized equations. Compte-rendu de l’Académie Bulgare des Sciences 57(11), 7–12 (2004)MathSciNetzbMATHGoogle Scholar
  30. 30.
    Geoffroy, M.H., Piétrus, A.: A fast iterative scheme for variational inclusions. In: Discrete and Continuous Dynamical System-Supplement, pp. 250–258 (2009)Google Scholar
  31. 31.
    Geoffroy, M.H., Jean-Alexis, C., Piétrus, A.: A Hummel-Seebeck type method for variational inclusions. Optimization 58(4), 589–599 (2009)CrossRefGoogle Scholar
  32. 32.
    Heinonen, J.: Lectures on Lipschtiz Analysis. In: Lectures at the 14th Jyväskylä Summer School (2004)Google Scholar
  33. 33.
    Hernandez, M.A., Rubio, M.J.: The secant method and divided differences Hölder continuous. Applied Mathematics and Computation 124, 139–149 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  34. 34.
    Hernandez, M.A., Rubio, M.J.: The secant method for nondifferentiable operators. Applied Mathematics Letters 15, 395–399 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  35. 35.
    Hernandez, M.A., Rubio, M.J.: Semilocal convergence of the secant method under mild convergence condition of differentiability. Comp. and Math. with Appl. 44, 277–285 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  36. 36.
    Hernandez, M.A., Rubio, M.J.: ω-conditioned divided differences to solve nonlinear equations. Monografias del Semin, Matem. Garcia de Galdeano 27, 323–330 (2003)MathSciNetGoogle Scholar
  37. 37.
    Hironaka, H.: Subanalytic sets. In: Number theory, Algebraic Geometry and Commutative Algebra, Tokyo Kinokuniya, pp. 453–493 (1973)Google Scholar
  38. 38.
    Huang, S.Z.: Gradient inequalities. With applications to asymptotic behaviour and stability of gradient-like systems. Mathematical Surveys and Monographs, vol. 126. American Mathematical Society, Providence (2006)Google Scholar
  39. 39.
    Ioffe, A.D., Tikhomirov, V.M.: Theory of extremal problems. North Holland, Amsterdam (1979)zbMATHGoogle Scholar
  40. 40.
    Jeffreys, H., Jeffreys, B.S.: Methods of mathematical physics, 3rd edn. Cambridge University Press, England (1988)Google Scholar
  41. 41.
    Kurdyka, K., Parusinski, A.: w f-stratification of subanalytic functions and the lojasiewicz inequality. C. R. Acad. Sci. Paris Sér. I Math. 318, 129–133 (1994)MathSciNetzbMATHGoogle Scholar
  42. 42.
    Lojasiewicz, S.: Une propriété topologique des sous ensembles analytiques réels, Les équations aux dérivés partielles, pp. 87–89. Edition du centre national de la recherche scientifique, Paris (1963)Google Scholar
  43. 43.
    Lojasiewicz, S.: Ensembles semi-analytiques. IHES Mimeographed notes, Bures-sur-Yvettes (1964)Google Scholar
  44. 44.
    Lojasiewicz, S.: Triangulation of semianalytic sets. Ann. Scuola Norm. Sup. Pisa 3(18), 449–474 (1964)MathSciNetGoogle Scholar
  45. 45.
    Lojasiewicz, S.: Sur la géométrie semi et sous-analytique. Ann. Inst. Fourier 43, 1575–1595 (1993)MathSciNetzbMATHCrossRefGoogle Scholar
  46. 46.
    Mordukhovich, B.S.: Complete characterization of openess metric regularity and lipschitzian properties of multifunctions. Trans. Amer. Math. Soc. 340, 1–36 (1993)MathSciNetzbMATHCrossRefGoogle Scholar
  47. 47.
    Mordukhovich, B.S.: Stability theory for parametric generalized equations and variational inequalities via nonsmooth analysis. Trans. Amer. Math. Soc. 343, 609–657 (1994)MathSciNetzbMATHCrossRefGoogle Scholar
  48. 48.
    Mordukhovich, B.S.: Variational analysis and generalized differentiation I: Basic theory. A series of comprehensive studies in mathematics, vol. 330. Springer (2006)Google Scholar
  49. 49.
    Robinson, S.M.: Generalized equations and their solutions, part I: basic theory. Math. Programming Study 10, 128–141 (1979)zbMATHCrossRefGoogle Scholar
  50. 50.
    Robinson, S.M.: Generalized equations and their solutions, part II: application to nonlinear programming. Math. Programming Study 19, 200–221 (1982)zbMATHCrossRefGoogle Scholar
  51. 51.
    Rockafellar, R.T.: Lipschitzian properties of multifonctions. Non Linear Analysis 9, 867–885 (1984)MathSciNetGoogle Scholar
  52. 52.
    Rockafellar, R.T., Wets, R.J.B.: Variational analysis. A Series of Comprehensives Studies in Mathematics, vol. 317. Springer (1998)Google Scholar
  53. 53.
    Tetsuro, Y.: Numer. Func. Anal. Optimiz. 9(9&10), 987–994 (1987)zbMATHGoogle Scholar
  54. 54.
    Xiaojun, C., Tetsuro, Y.: Numer. Funct. Anal. Optimiz. 10(1&2), 37–48 (1989)zbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  1. 1.Département de Mathématiques et InformatiqueLaboratoire L.A.M.I.A - EA 4540, Université des Antilles et de la GuyanePointe–à–PitreFrance

Personalised recommendations